Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 180, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2003, 7:02 PM EDT for Stark County, Summit County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 21, 2003, 7:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Stark County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 54 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 212302
SVRCLE
OHC151-153-212345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
702 PM EDT MON JUL 21 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO...
SUMMIT COUNTY IN NORTHEAST OHIO...
* UNTIL 745 PM EDT
* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF NORTH CANTON...OR ABOUT 10
MILES NORTHWEST OF CANTON...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AKRON
ALLIANCE
BARBERTON
CUYAHOGA FALLS
HARTVILLE
HUDSON
LOUISVILLE
MACEDONIA
MOGADORE
NORTH CANTON
TALLMADGE
TWINSBURG
DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4085 8108 4082 8154 4092 8156 4092 8164
4099 8167 4127 8167 4127 8156 4135 8158
4135 8138 4099 8138 4098 8109
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:00 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 21, 3:00 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EDT MON JUL 21 2003 SVR WX HAS RULED THE CWA TODAY AS AN MCS MOVED ACR THE REGION THIS MORNING AND THEN NEW CONVECTION INTENSIFIED THIS AFTERNOON AS THE MID-LEVEL ROTATION OF THE MCS PASSED ACROSS THE AREA ALONG WITH STG DRYING INDICATED ON THE WATER VAPOR IMAGERY. THE NEXT STG SHORT WAVE NOW OVER NRN LOWER MI WITH ATTENDANT CONVECTION IS GRADUALLY ORGANIZING ACROSS LOWER MI ATTM AS INSTABILITY INCR. THIS ACTIVITY WILL LIKELY MOVE SE INTO NORTHERN OHIO FOR TNGT. IN ADDITION SCT CONVECTIVE CELLS ARE SHOWN OVER W CENTRAL OHIO ATTM. MODELS ARE IN GOOD AGREEMENT WITH LARGE SCALE TROFFING CONT OVER THE ERN STATES THRU THE PD. THE ETA IS FASTER THAN THE GFS IN MOVING THE UPPER LOW E OF THE REGION ON THU. THE SLOWER GFS MAY BE THE BEST SOLUTION. FWC GUIDANCE IS ACCEPTED WITH SOME MODIFICATION. REL .CLE... OH...NONE. PA...NONE.
Hazardous weather outlook, Jul 21, 5:20 AM EDT, 13 hours 42 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 520 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE STILL POSSIBLE TUESDAY BUT THE THREAT WILL DIMINISH BY WEDNESDAY. HOWEVER STEADY AND PERIODS OF HEAVY RAIN MAY CAUSE LOCALIZED FLOODING THROUGH WEDNESDAY EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE AREA TODAY AND TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 21, 2:25 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
225 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0918 AM FINDLAY OHIO WIND DAMAGE
07/21/03 HANCOCK LIMBS DOWN JUST SOUTH OF
FINDLAY.
0915 AM LARUE OH WIND DAMAGE
07/21/03 MARION TWO LARGE TREES DOWN.
1000 AM WASHINGTON TOWNSHIP OH WIND DAMAGE
07/21/03 RICHLAND LIMBS DOWN.
1240 PM FREEDOM OH FLOOD
07/21/03 PORTAGE DITCH FLOODING BACKING UP
ON ROUTE 303 AND 700. WATER
FLOWING DOWN ROAD.
1255 PM FRANKLIN OH FLOOD
07/21/03 PORTAGE WEST MAIN AND FRANKLIN
STREETS FLOODING DUE TO
WATER BACKING UP.
1259 PM SILVER LAKE OH FLOOD
07/21/03 SUMMIT SEVERAL BASEMENTS FLOODED
AND STORM SEWERS BACKED UP.
0100 PM 5 NW WARREN OH FLASH FLOODS
07/21/03 TRUMBULL ROUTE 422 AND 305 UNDER
WATER. CARS UNDERWATER AND
FLOATING DOWN RIVER WITH
PEOPLE INSIDE.
0117 PM 8 SW AKRON CANTON AIRPORT OH WIND DAMAGE
07/21/03 STARK SEVERAL WINDOWS BLOWN OUT,
SEVERAL TREES BLOWN DOWN,
ALFALFA FIELD FLATTENED.
0145 PM YOUNGSTOWN OH WIND DAMAGE
07/21/03 MAHONING TWO STORY CINDER BLOCK
BUILDING DESTROYED. ANOTHER
BUILDING ROOF DAMAGED,
SEVERAL TREES DOWNED AND
TWO RAIL CARS BLOWN OVER.
LOMBARDYLocal storm report, Jul 21, 2:41 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
241 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 AM WEST INDEPENDENCE OH 1.00 INCH HAIL
07/20/03 HANCOCK
LOMBARDYLocal storm report, Jul 21, 3:06 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
306 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM GALLION OH WIND DAMAGE
07/21/03 CRAWFORD SEVERAL LARGE LIMBS DOWN.
0925 AM MOUNT GILEAD OH WIND DAMAGE
07/21/03 MORROW TREE DOWN.
0930 AM CHESTERVILLE OH WIND DAMAGE
07/21/03 MORROW TREE AND WIRES DOWN.
1005 AM 5 N ASHLAND OH WIND DAMAGE
07/21/03 ASHLAND TREE AND LARGE LIMBS DOWN.
0930 AM CENTERBURG OH 60 MPH TSTM WIND GUST
07/21/03 KNOXThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 2:10 AM EDT | Special Marine Warning | CLE | 110 min | |
| Jul 21, 5:23 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:23 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 8:25 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 50 min |
| Jul 21, 8:52 AM EDT | Severe Thunderstorm Warning | CLE | Marion | 38 min |
| Jul 21, 9:16 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 44 min |
| Jul 21, 9:17 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 43 min |
| Jul 21, 9:25 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 50 min |
| Jul 21, 9:34 AM EDT | Severe Thunderstorm Warning | CLE | Richland | 41 min |
| Jul 21, 9:59 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 46 min |
| Jul 21, 10:08 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 52 min |
| Jul 21, 1:11 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| Jul 21, 1:33 PM EDT | Flash Flood Warning | CLE | Ashtabula, Trumbull | 3 hr |
| Jul 21, 1:36 PM EDT | Tornado Warning | CLE | Trumbull | 24 min |
| Jul 21, 5:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 46 min |
| Jul 21, 6:11 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 49 min |
| Jul 21, 6:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 40 min |
| Jul 21, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 46 min |
| Jul 21, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| Jul 21, 7:08 PM EDT | Tornado Warning | CLE | Stark | 37 min |
| Jul 21, 7:14 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 46 min |
| Jul 21, 7:21 PM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Medina, Portage, Summit, Trumbull | 2 hr |
| Jul 21, 7:25 PM EDT | Tornado Warning | CLE | Trumbull | 35 min |
| Jul 21, 7:41 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 7:56 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.